Couldn't find what you looking for?

TRY OUR SEARCH!

I started using Depo- Provera for the first time back in February 2011. I stopped it shortly after my first shot, because I was not satisfied with the results. After stopping Depo- Provera, I still feel the side affects of it. I'm constantly bloated and feel as if I always have my period (even though I haven't gotten it yet, and only have occasional spotting). Also, I've noticed that I have two lumps on either side of my rib cage. I just wanted to know if there would be any solution to this problem, seeing as it is uncomfortable to feel like your stomach is a balloon.  I am of healthy weight and have always had a flat stomach.. so, it's strange to see this much bloating and some belly fat suddenly appearing. I keep thinking that I'm pregnant;however, I had taken two pregnancy tests previously and they were both negative.

Loading...

Are you sure you meant February 2011? Because if you had your Depo shot in February, hormones from injection are effective for three months, so, since it's June 2011 now, I don't see how could you stopped it? Unless you meant 2010?
Reply

Loading...

Yes, I know. I only had one injection (I started February and they told me that it would last until May). However, it's June now and I still feel the effects after a month of stopping. I've only realized now that Depo Provera can seriously mess up your hormones and your body. I also have a history of IBS in my family,and the shot is known to bring that on. So it could possibly be that.
Reply

Loading...

OK, just wanted to make sure, because the thing is, Depo is injection of dose of hormones that - obviously - is effective in stopping your ovulation for three months, so even after that time, although it is not present in such dose that is considered a birth control, some of the hormones do remain and either way, your balance of hormones that regulate PMS symptoms and signs that are sometimes early signs of pregnancy is not the same after the injection. It takes some time for your body to get back to where it was. But bloating, even though it might be linked to hormonal changes, still is more likely to be caused by some problem in your digestive system - IBS or something else, like gallbladder. So, any chance to visit a doctor? Or ask your pharmacist about something taht can be bought OTC for digestive issues before you get to doctor's.
Reply

Loading...

Hey I have been having the same situation as you were I've only had one depo shot then stopped continuing it, I've had the bloating stomach thing going on for almost a year now and this January will be a full year since I had the first shot, I was wondering did your stomach ever stop bloating and go back to normal because I'm getting so frustrated and our situation sounds a lot alike, if you could write back when you have time that would be great, thanks!!
Reply

Loading...

i have had the same issue. i received one shot on Oct 5 2013, Only 5 days later I looked like i was 9 mos pregnant. Although it did go down a little I could still be mistaken for pregnant. Its been a year and 2 mos. I have been to many doctors including GI specialist. It has had an awful affect on my selfconfidence.

Reply

Loading...

i know this is an old thread but i have also had the same problems, i was lovely and slim in dec 2016 got the injection in feb 2017 with in a few days i had day and night sweats, espically at night i woke up with wet hair and back and even my legs were sweating. my stomach got noticably bigger, and i didnt get another injection but now it is june 2017 and my stomach is even worse swelling up bu evening time and i look about 5 months pregnant. i have been doing regulatar exercise and sit ups for the past 3 months and it hasnt made a difference, i cant eat bread or porridge or pasta or beans.. my fce and back are covered in even more spots now that i have came off the injection!! it has ruined my face and my figure and my diet and my comdort!!!
Reply

Loading...

That last word was ment to be *COMFORT sorry
Reply

Loading...

Hi!!
Reading your post and our struggles are the same. Was wondering if there was any improvement to your symptoms yet?

Really hoping for a reply.
D
Reply

Loading...

So glad I found this thread! My depo wore off 3 weeks ago. Just lazy and/or busy to go get a new one. Ever since then I have been bloated non-stop and taking 3-4 bowel movements a day. I don't want kids in the future so I don't have an issue with it messing up my hormones. I'm going to go get another shot soon. This bloating is awful and the scale says I gained 10lbs, lol. Good to know this is normal for depo.
Reply

Loading...

Exact same situation here! One shot. Been 2 months so far off of it. Constant beachball feeling bloating in the stomach! Never while it was effective, only now coming off of it. Beyind frustrating and uncomfortable. Really hope it goes away on it's own soon! Nothing helps, not even a healthy diet.
Reply

Loading...